Hypothyroid on medication but Symptoms not Improving, what could be the cause?

Patient

Q: I am haveing hair lost and very dry hair,dry skin,body swellon, thyroid gland enlarge, body pain, cramps,tired, filling sick, head achs, high blood prusher,chest pains, short ofbreath and it effected my daily life.i am a CNA and i no longer can do my job.

Doctor

A:   The symptoms that you have mentioned : hair loss, dry skin, body swelling, thyroid gland enlargement, body pain and cramps are all symptoms of hypothyroidism. You have also mentioned that you are on synthroid 175.
You may need to visit your doctor to get the level of thyroxine checked. Your symptoms may either be caused due to inadequate drug treatment or an overdose of synthroid.

Related Q&A

Q: For a few years now I have been feeling very ill and gaining lots of weight. Hypothyroidism runs in my family but eve...

Q: 47 year old male high blood pressure little anxiety, for a about a month know I have gotten eczema on my hands that c...

Q: For years I have taken Llevothyroxine at a 0.125 daily dose and I was getting along fine with that dose for a period ...

Q: I was asked to get a series of tests done after complaining about allergy symptoms, i.e. swollen lips and hives. Doct...

Q: Started taking levothyroxine 50mg a day had awful side effects, all the symptoms of pms no periods these stopped, wen...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews